Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Semigroups and weights for group representations


Author: Mohan S. Putcha
Journal: Proc. Amer. Math. Soc. 128 (2000), 2835-2842
MSC (2000): Primary 20C99, 20M30
Published electronically: March 2, 2000
MathSciNet review: 1691001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $G$ be a finite group. Consider a pair $\chi=(\chi_+,\chi_-)$ of linear characters of subgroups $P,P^-$ of $G$ with $\chi_+$ and $\chi_-$ agreeing on $P\cap P^-$. Naturally associated with $\chi$ is a finite monoid $M_\chi$. Semigroup representation theory then yields a representation $\theta$ of $G$. If $\theta$ is irreducible, we say that $\chi$ is a weight for $\theta$. When the underlying field is the field of complex numbers, we obtain a formula for the character of $\theta$ in terms of $\chi_+$ and $\chi_-$. We go on to construct weights for some familiar group representations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20C99, 20M30

Retrieve articles in all journals with MSC (2000): 20C99, 20M30


Additional Information

Mohan S. Putcha
Affiliation: Department of Mathematics, North Carolina State University, Raleigh, North Carolina 27695-8205
Email: putcha@math.ncsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05464-2
PII: S 0002-9939(00)05464-2
Received by editor(s): November 1, 1998
Published electronically: March 2, 2000
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 2000 American Mathematical Society